Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 267, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 22, 2000, 11:48 PM CDT for Clay County, Effingham County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 22, 2000, 11:48 PM CDT (04:48 UTC)
- Expired
- Aug 23, 2000, 12:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clay County, IL, Effingham County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3363 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 230448
SVRSPI
ILC025-049-230530-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1148 PM CDT TUE AUG 22 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EFFINGHAM COUNTY IN SOUTHEAST ILLINOIS
CLAY COUNTY IN SOUTHEAST ILLINOIS
* UNTIL 1230 AM CDT
* AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM TEUTOPOLIS TO 24 MILES WEST OF
EDGEWOOD...OR FROM 4 MILES NORTHEAST OF EFFINGHAM TO 3 MILES SOUTH
OF VANDALIA...MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
DIETERICH
WATSON
EDGEWOOD
IOLA
BIBLE GROVE
LOUISVILLE
SAILOR SPRINGS
FLORA
CLAY CITY
DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 3922 8854 3905 8873 3897 8933 3862 8867
3863 8832 3917 8839
BYRD
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:45 PM CDT, 9 hours 3 minutes earlier.
Area forecast discussion, Aug 22, 2:45 PM CDT, 9 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 245 PM CDT TUE AUG 22 2000 18Z SFC CHART SHOWS MAIN SFC FNT FM WRN NEBRASKA THRU SRN IA...INTO NW TIP OF IL THEN NEWRD TO GREAT LAKES. SECONDARY BOUNDARY FM NRN MO TO SRN IL WAS THE FOCUS FOR WAA CONVECTION ACRS ILX CWA LAST NIGHT. MOST OF THE CONVECTIVE ACTIVITY ATTM CONCENTRATED ACRS SRN WI/NRN IL FM A CLUSTER THAT DEVELOPED IN IOWA WITH HELP FM A S/WV THIS MORNING. THIS EXPECTED TO STAY MAINLY NORTH OF US...BUT NUMEROUS OUTFLOW BOUNDARIES FM THIS COMPLEX AND LAST NIGHT/S CONVECTION EXPECTED TO TRIGGER STORMS LATER TODAY. 18Z ILX SOUNDING REVEALS DECENT CAP PREVENTING FURTHER DEVELOPMENT THUS FAR. ANY HEATING SHLD EFFECTIVELY BREAK THIS CAP. PROBLEM IS...HEATING HAS BEEN CUT TO A MINIMUM SO FAR WITH EXTENSIVE CLOUDS ACRS MOST OF CRL IL. MAIN FCST CHALLENGE RESTS ON TIMING OF FROPA AND THE EFFECTIVE THIS WL HAVE ON PCPN CHANCES ACRS ILX CWA. UPR RIDGE CONTINUES TO BE FLATTENED ACRS THE NRN CONUS AS S/WVS FROM MEAN UPR TROF CONT TO ROTATE ACRS THE TOP. NEXT S/WV APPARENT ON WV LOOP MOVING THRU SRN ND ATTM. WRLY UPR FLOW AHEAD OF THIS WAVE BECOMES NWRLY BEHIND. UNTIL WE CAN TAP IN ON THIS NWRLY FLOW...EXPECT ONLY SLOW SWRD PROGRESSION TO FNT. CONVECTIVE DEVELOPMENT ALONG THE FNT WL ALSO HELP TO PUSH IT SOUTH. HOWEVER...ALL MODELS ARE IN AGREEMENT THAT THE FNT WL LINGER ACRS CRL IL INTO TMRW. MONITORING SERN IA/NWRN MO FOR POSSIBLE CONVECTIVE DEVELOPENT LATE THIS AFT/THIS EVE. IF THIS SHLD OCCUR...THIS CONVECTION WLD BE AIDED OVERNIGHT BY LOW-LVL JET AND WAA OVER WARM FNT AS IT TRACKS EAST THEN SOUTHEAST INTO SRN IN BY MORN. ALL THIS SAID...PLAN TO EXTEND MENTION OF PCPN INTO MOSTLY MORN NORTH...AND DURING DAY WED CRL...INTO EVE SOUTHEAST. THIS WLD COVER ANY WAA DURING NIGHT AND ANY CONVECTION THAT WLD REFIRE ALONG THE BOUNDARY IN THE DAYTIME HEATING. ETA SUGGESTS CAPES 3000+ DURING 18Z-00Z TIME FRAME WITH LI/S TO -8. YET TO BE SEEN IF ENOUGH ATMOSPHERIC RECOVERY TIME WLD BE AVAILABLE BEFORE FROPA TO GENERATE TSRA...SO WL KEEP POPS IN THE 30-40 RANGE. BY WED NIGHT/THU TIME FRAME...NWRLY UPR FLOW SETS UP ACRS UPR MIDWEST. MRF SUGGESTS WEAK S/WVS IN THE NWRLY FLOW MAY BRING LOW POPS TO IL LATE THIS WEEK AND THIS WEEKEND. HOWEVER...HAVE OPTED TO KEEP EXTENDED FCST DRY...WITH NUMEROUS UNCERTAINTIES...INCLUDING THE POSITIONING AND MOVEMENT OF HURRICANE DEBBY. PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI EB 071/085 067/084 066 81642 PIA EB 069/083 064/082 065 81641 DEC EB 070/084 066/083 066 81642 CMI EB 069/083 065/081 064 81642 MTO EB 071/086 067/084 066 81643 LWV EE 072/088 068/085 067 81643 .ILX...NONE. PLAHMER
In the hours before
Special weather statement, Aug 22, 11:13 PM CDT, 35 minutes before
ILZ040>042-047>052-230445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1113 PM CDT TUE AUG 22 2000 ...SEVERE THUNDERSTORM WATCH 703 HAS BEEN CANCELED... THE SEVERE THUNDERSTORM WATCH FOR SCHUYLER...CASS...MASON...MENARD... LOGAN...SCOTT...MORGAN...SANGAMON AND CHRISTIAN COUNTIES HAS BEEN CANCELED. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE AREA OVERNIGHT...BUT REMAIN BELOW SEVERE CRITERIA. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:42 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 63 min |
| Aug 22, 9:19 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 41 min |
| Aug 22, 10:29 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 31 min |
| Aug 22, 10:52 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 38 min |
| Aug 23, 3:07 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 38 min |
| Aug 23, 6:00 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 60 min |
| Aug 23, 6:23 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 52 min |
| Aug 23, 6:54 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 66 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.